Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 97, NWS Melbourne, FL

July 13, 2025Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2025, 2:42 PM EDT for Brevard County, Volusia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 2:42 PM EDT (18:42 UTC)
Expired
Jul 13, 2025, 3:01 PM EDT
In force
19 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS52 KMLB 131842
SVRMLB
FLC009-127-131930-
/O.NEW.KMLB.SV.W.0097.250713T1842Z-250713T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
242 PM EDT Sun Jul 13 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Brevard County in east central Florida...
  Southeastern Volusia County in east central Florida...

* Until 330 PM EDT.

* At 241 PM EDT, a severe thunderstorm was located over Apollo Beach,
  or over Oak Hill, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oak Hill, Scottsmoor, Maytown, Bethune Beach, and Apollo Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2884 8074 2863 8100 2864 8101 2866 8101
      2868 8102 2869 8102 2871 8104 2872 8103
      2875 8106 2878 8105 2881 8107 2882 8108
      2894 8099 2898 8083
TIME...MOT...LOC 1841Z 338DEG 7KT 2891 8083 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Watson
2 follow-up statements
785 
WWUS52 KMLB 131853
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sun Jul 13 2025

FLC009-127-131930-
/O.CON.KMLB.SV.W.0097.000000T0000Z-250713T1930Z/
Brevard FL-Volusia FL-
253 PM EDT Sun Jul 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...

At 253 PM EDT, a severe thunderstorm was located over Oak Hill,
moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oak Hill, Scottsmoor, Mims, Maytown, and Apollo Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2884 8074 2866 8096 2877 8104 2883 8101
      2891 8094 2894 8082
TIME...MOT...LOC 1853Z 338DEG 7KT 2889 8082 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Watson
614 
WWUS52 KMLB 131901
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
301 PM EDT Sun Jul 13 2025

FLC009-127-131911-
/O.CAN.KMLB.SV.W.0097.000000T0000Z-250713T1930Z/
Brevard FL-Volusia FL-
301 PM EDT Sun Jul 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2884 8074 2866 8096 2877 8104 2883 8101
      2891 8094 2894 8082
TIME...MOT...LOC 1859Z 338DEG 7KT 2888 8081 

$$

Watson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:11 PM EDT, 31 minutes earlier. Its key messages:

  • Issued at 310 AM EDT Sun Jul 13 2025
  • A disturbance and associated deep moisture moves over central Florida early this week. Above-normal lightning storm chances and locally heavy rainfall with be the primary impacts.
  • High daily rain chances up to around 80% are expected through mid week.
  • Hot and humid conditions with peak heat index values between 102 to 107 degrees continue today; residents and visitors are encouraged to stay cool and well-hydrated to avoid heat-related illness.
Area forecast discussion, Jul 13, 2:11 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
211 PM EDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 310 AM EDT Sun Jul 13 2025

- A disturbance and associated deep moisture moves over central
  Florida early this week. Above-normal lightning storm chances
  and locally heavy rainfall with be the primary impacts.

- High daily rain chances up to around 80% are expected through
  mid week.

- Hot and humid conditions with peak heat index values between 102
  to 107 degrees continue today; residents and visitors are
  encouraged to stay cool and well-hydrated to avoid heat-related
  illness.

&&

.PREVIOUS DISCUSSION...
Issued at 310 AM EDT Sun Jul 13 2025

Today... A moisture boundary slides southeastward into central
Florida along a broad surface trough. Building moisture should allow
for another day of diurnally driven showers and storms with coverage
peaking around 70-80 percent in the afternoon and evening. Shear
profiles remain weak with light steering flow out of the north-
northwest. This should favor a southward propagation of showers and
storms along a developing sea breeze, but increasing outflow
boundaries could still allow for slow and erratic storm motions. A
localized flooding rainfall threat exists today with storm total
accumulations of 2-4" possible. Heavy rainfall over short periods of
time could cause ponding of water on area roadways and minor
flooding of urban or low lying areas. While mid level storm
parameters remain modest, steep low level lapse rates, and boundary
collisions could allow for frequent lightning strikes and localized
wind gusts of 45-55 mph. Brief funnel clouds cannot be ruled out as
storms develop along the sea breeze.

High temperatures climb in to the low to mid 90s ahead of shower and
storm development. Combined with increasing humidity, peak heat
index values are forecast to range 102-107 degrees, and a Minor to
Moderate HeatRisk will exist. This level of heat affects most
individuals sensitive to heat, especially those without effective
cooling and/or adequate hydration.

Monday-Tuesday... A weak 500mb trough moves across the southwest
Atlantic Monday, passing over the Florida peninsula on Tuesday. A
broad surface trough offshore the southeast U.S. coast attempts to
become more organized with passing mid level support, developing a
weak low in vicinity of Florida. Waves of anomalously high moisture
move through the region each day with modeled PWATs as high as
2.1-2.2", and values range above the 90th climatological
percentile. High moisture in vicinity of weak mid level support
will continue to fuel high rain chances each day (~80%), and a
heavy rainfall threat will remain present. While global ensemble
guidance suggests daily areawide totals of 0.5-1.5", localized
totals of 2-4" remain in play both days. Areas that receive these
localized higher totals over multiple days will become vulnerable
to ponding of water and minor flooding. Although increased cloud
cover may limit surface instability, tall skinny CAPE profiles
around 2,000 J/kg and vorticity aloft suggest at least an isolated
strong storm threat. Stronger storms will be capable of
occasional to frequent lightning strikes and water loaded
downdrafts which can produce localized gusty winds.

Temperatures trend a few degrees cooler Monday and Tuesday,
corresponding to higher rain chances. Highs in the upper 80s to low
90s Monday range the mid to upper 80s by Tuesday. Morning low
temperatures hold steady in the low to mid 70s.

Wednesday-Saturday... The weak area of low pressure is nudged into
the Gulf on Wednesday as the Atlantic high builds back toward
Florida. As the low pressure departs westward, the National
Hurricane Center has highlighted a 20% chance of tropical
development into the middle to late part of the week. Regardless
of development deep moisture remains in place on the east side of
the feature, keeping high rain chances through mid week (70-80%).
By late week and into the weekend, the Atlantic ridge axis takes
control, favoring a more typical summertime pattern with rain
chances trending closer to normal.

&&

.MARINE...
Issued at 310 AM EDT Sun Jul 13 2025

A broad trough of low pressure moves across the local Atlantic
waters early this week. Increased moisture in vicinity of this
feature will keep high daily rain chances (~60-80%) into midweek.
Light offshore flow backs south to southeast today and Monday as
the east coast sea breeze develops. Southerly flow then develops
from Tuesday onwards as the Atlantic ridge axis begins to
gradually rebuild over the local waters. Seas around 2 ft. Locally
higher winds and seas in vicinity of thunderstorms.

&&

.AVIATION...
(18Z TAFs)
Issued at 140 PM EDT Sun Jul 13 2025

Scattered showers and storms have pushed in from the west and is
currently moving towards DAB. Latest CAMs show a couple rounds of
convection today, with the first round happening now and
continuing into late afternoon with the sea breeze, and the
second coming into early evening as the trough moves southward.
Have maintained afternoon TEMPOS with MVFR conditions for TSRA
this afternoon, starting 20/21Z across the interior, and 18/19Z
along the coast, as well as the secondary TEMPOs for this evening
for ISM and LEE starting at 00Z. Convection will diminish first
along the coast around sunset, and then across the interior around
05Z. Light and variable winds overnight will become WNW and
increase to 5-8KT by mid morning. Cams are showing scattered
showers pushing down from the north Monday morning, so have
included VCSH starting at 14Z for interior TAFs. Scattered
lightning storms will then form in the afternoon, so have included
VCTS for MCO starting at 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  75  88 /  50  60  30  70
MCO  75  92  75  89 /  60  80  40  80
MLB  74  88  75  87 /  60  70  40  80
VRB  72  88  72  88 /  70  80  50  80
LEE  76  92  75  90 /  60  80  40  80
SFB  76  92  75  90 /  60  80  30  80
ORL  76  92  75  90 /  60  80  40  80
FPR  72  88  72  87 /  70  80  50  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Law
AVIATION...Watson

In the hours before

Special weather statement, Jul 13, 1:53 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
153 PM EDT Sun Jul 13 2025

FLZ041-141-131830-
Coastal Volusia FL-Inland Volusia FL-
153 PM EDT Sun Jul 13 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
230 PM EDT...

At 152 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of DeLeon Springs to near
DeLand Airport to Lake Helen. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and New Smyrna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2924 8112 2893 8093 2888 8128 2923 8141
TIME...MOT...LOC 1752Z 299DEG 8KT 2920 8127 2907 8120 2899 8124

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson
Local storm report, Jul 13, 2:19 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
219 PM EDT Sun Jul 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Tstm Wnd Gst     2 SSE Midway            28.77N 81.22W
07/13/2025  M58 MPH          Seminole           FL   ASOS

            The Orlando/Sanford Airport measured a peak
            wind gust of 58MPH/50KT from the west at
            2:08 PM.

&&

MAT
Special weather statement, Jul 13, 2:32 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT Sun Jul 13 2025

FLZ041-141-247-347-447-131915-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
232 PM EDT Sun Jul 13 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES THROUGH 315 PM EDT...

At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Orange to near Edgewater to near
Maytown. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, South Daytona, and Oak
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2883 8072 2863 8095 2877 8106 2879 8106
      2882 8107 2893 8101 2917 8101 2918 8095
TIME...MOT...LOC 1831Z 295DEG 13KT 2911 8095 2891 8096 2878 8104

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Jul 13, 2:37 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
237 PM EDT Sun Jul 13 2025

FLZ041-046-247-131900-
Seminole FL-Inland Volusia FL-Inland Northern Brevard FL-
237 PM EDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE AND
SOUTHEASTERN VOLUSIA COUNTIES THROUGH 300 PM EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Geneva and Lake Harney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2878 8103 2865 8092 2861 8097 2861 8105
      2873 8122 2879 8106
TIME...MOT...LOC 1837Z 289DEG 10KT 2874 8108

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:53 PM EDTSpecial Weather StatementMLBVolusia37 min
Jul 13, 2:15 PM EDTSevere Thunderstorm WarningMLBSeminole20 min
Jul 13, 2:20 PM EDTSpecial Marine WarningMLB59 min
Jul 13, 2:32 PM EDTSpecial Weather StatementMLBVolusia43 min
Jul 13, 2:37 PM EDTSpecial Weather StatementMLBSeminole23 min
Jul 13, 2:57 PM EDTSpecial Marine WarningMLB76 min
Jul 13, 3:16 PM EDTSpecial Weather StatementMLBVolusia29 min
Jul 13, 3:17 PM EDTSpecial Marine WarningMLB58 min
Jul 13, 3:21 PM EDTSpecial Marine WarningMLB54 min
Jul 13, 3:45 PM EDTSpecial Weather StatementMLBFlagler45 min
Jul 13, 3:51 PM EDTSevere Thunderstorm WarningMLBLake, Volusia39 min
Jul 13, 3:55 PM EDTSpecial Weather StatementMLBBrevard35 min
Jul 13, 3:59 PM EDTSevere Thunderstorm WarningMLBBrevard25 min
Jul 13, 4:05 PM EDTSpecial Weather StatementMLBBrevard25 min
Jul 13, 4:07 PM EDTSpecial Marine WarningMLB83 min
Jul 13, 4:12 PM EDTSpecial Weather StatementMLBSaint Lucie33 min
Jul 13, 4:19 PM EDTSpecial Weather StatementMLBBrevard41 min
Jul 13, 4:23 PM EDTSpecial Weather StatementMLBVolusia37 min
Jul 13, 4:35 PM EDTSpecial Marine WarningMLB46 min
Jul 13, 4:37 PM EDTSpecial Weather StatementMLBVolusia53 min
Jul 13, 4:43 PM EDTSpecial Marine WarningMLB32 min
Jul 13, 4:46 PM EDTSpecial Weather StatementMLBBrevard29 min
Jul 13, 4:48 PM EDTSpecial Weather StatementMLBSaint Lucie27 min
Jul 13, 5:04 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River41 min
Jul 13, 5:06 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jul 13, 5:22 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie38 min
Jul 13, 5:27 PM EDTSpecial Weather StatementMLBOkeechobee18 min
Jul 13, 5:30 PM EDTSpecial Weather StatementMLBIndian River30 min
Jul 13, 5:52 PM EDTSpecial Weather StatementMLBOkeechobee38 min
Jul 13, 6:13 PM EDTSevere Thunderstorm WarningMLBSaint Lucie47 min
Jul 13, 6:23 PM EDTSpecial Marine WarningMLB69 min
Jul 13, 6:24 PM EDTSpecial Weather StatementMLBMartin36 min
Jul 13, 6:31 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie29 min
Jul 13, 6:57 PM EDTSpecial Weather StatementMLBMartin33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.